| Catalog Number |
4002C3260 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/08/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400 coils).During the procedure, the physician delivered two pc400 coils in the aneurysm using another manufacturer's microcatheter.The physician then advanced a new pc400 coil through the microcatheter and while repositioning the pc400 coil in the aneurysm, it unintentionally detached.The detached pc400 coil was then pushed into the aneurysm using the pc400 coil pusher assembly.The procedure was completed using four new pc400 coils with the same microcatheter.There was no report of an adverse effect to the patient.